Alert archive / Oklahoma / Wind Advisories in 2019
Wind Advisory 3, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jan 28, 2019, 10:08 AM CST for 9 counties in Oklahoma; 7 counties in Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2019, 10:08 AM CST (16:08 UTC)
- Expired
- Jan 28, 2019, 1:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Norman, OK
Counties Beckham County, OK, Comanche County, OK, Cotton County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 22 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2356 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
338 WWUS74 KOUN 281608 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1008 AM CST Mon Jan 28 2019 OKZ021-022-033>038-044-TXZ083>089-281900- /O.NEW.KOUN.WI.Y.0003.190128T1608Z-190128T1900Z/ Beckham-Washita-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche- Cotton-Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer- Including the cities of Elk City, Sayre, Cordell, Burns Flat, Sentinel, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Walters, Temple, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, and Scotland 1008 AM CST Mon Jan 28 2019 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... The National Weather Service in Norman has issued a Wind Advisory, which is in effect until 1 PM CST this afternoon. * WINDS...North 30 to 35 mph with gusts to 45 mph. * TIMING...Until early afternoon Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 28, 4:47 AM CST, 5 hours 21 minutes earlier.
Area forecast discussion, Jan 28, 4:47 AM CST, 5 hours 21 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 447 AM CST Mon Jan 28 2019 .DISCUSSION... && .AVIATION... For the 12z TAFs: A cold front is moving south across the area this morning and will switch winds to northerly, with a significant increase in speeds. Winds will diminish this evening. Mid level clouds will result in ceilings for a period, but category will remain VFR. A brief period of sprinkles could occur mid morning through early afternoon across portions of northern and central Oklahoma. && .PREV DISCUSSION... /issued 227 AM CST Mon Jan 28 2019/ DISCUSSION... We added "sprinkles" for this morning near/behind the front where moisture is modest but northward sloping frontogenesis band with height is pretty strong. Measurable precipitation seems unlikely at this time. Thermal profiles don't cool sufficiently for snow until deepest forcing and moisture move south. One potential caveat could be later in the afternoon when 500-mb vort moves through. Mid-level moisture amounts vary in models, but all show a fairly dry boundary layer. So, this will probably be just mid- level stratus and not a concern for precipitation, but we'll monitor trends. Winds within the boundary layer and expected momentum transfer generally falls short of Wind Advisory criteria, although a few gusts to around 40 mph will probably occur. These northerly post- frontal winds will relax fairly quickly during the evening. Surface high and resultant light winds with clear skies should result in good radiative cooling early Tuesday, so we have low temperatures at the low end of model guidance. Tuesday-Wednesday, a highly anomalous deep closed low and associated shallow Arctic air mass will move into the Great Lakes region. The western edge of this cold air mass will move into our region Wednesday. Thursday, the beginning of a large scale pattern change will force the colder air to retreat and a warming trend will begin. Late week into the weekend mid-level heights build considerably over the central and eastern part of the country and a trough evolving in the west. A lead wave with varying amplitudes but similar timing in the models will strengthen southerly flow and moisture advection and some light showers or drizzle may be possible across mainly southeastern portions of the area as early as Thursday night. Models diverge some during this time, but generally point to a downsloping/warmer pattern Saturday and Sunday so we're on the higher end of guidance then. There may be an opportunity for light precipitation amounts with one or more ejecting waves Sunday into early next week. BRB && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 44 19 44 21 / 10 0 0 0 Hobart OK 47 20 46 23 / 0 0 0 0 Wichita Falls TX 52 22 47 31 / 0 0 0 0 Gage OK 43 16 46 16 / 10 0 0 0 Ponca City OK 42 17 42 14 / 10 0 0 0 Durant OK 52 23 44 29 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 03/12/12
Hazardous weather outlook, Jan 28, 4:44 AM CST, 5 hours 24 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 444 AM CST Mon Jan 28 2019 OKZ004>048-050>052-TXZ083>090-291045- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 444 AM CST Mon Jan 28 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Wind... Strong northerly winds are expected today. Gusts up to around 40 mph are possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... No hazardous weather is expected at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Nearby
Wind Advisories in Oklahoma, 2019Wind Advisories in Texas, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.